Alert archive / Maine / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 34, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2012, 6:23 PM EDT for Oxford County, Maine. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2012, 6:23 PM EDT (22:23 UTC)
- Expired
- Jul 4, 2012, 6:57 PM EDT
- In force
- 34 min
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
County Oxford County, ME
The radar
The Portland,ME radar (KGYX), 48 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 6:28 PM EDT | HAIL 0.25 | 5 Sse Greenwood, ME | |
| Jul 4, 6:37 PM EDT | TSTM WND DMG | Greenwood, ME | TREES DOWN ON CARS GREENWOOD RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 6:10 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 10.4 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 964 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
065
WUUS51 KGYX 042223
SVRGYX
MEC017-042330-
/O.NEW.KGYX.SV.W.0034.120704T2223Z-120704T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
623 PM EDT WED JUL 4 2012
THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OXFORD COUNTY IN WESTERN MAINE...
* UNTIL 730 PM EDT...
* AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BETHEL...AND MOVING SOUTHEAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BRYANT
POND...WATERFORD AND SOUTH PARIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
&&
LAT...LON 4454 7067 4427 7030 4422 7032 4418 7036
4407 7060 4411 7061 4413 7059 4417 7063
4414 7068 4412 7075 4443 7099
TIME...MOT...LOC 2223Z 318DEG 22KT 4436 7073
$$
EKSTER1 follow-up statement
873
WWUS51 KGYX 042257
SVSGYX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
657 PM EDT WED JUL 4 2012
MEC017-042308-
/O.CAN.KGYX.SV.W.0034.000000T0000Z-120704T2330Z/
OXFORD ME-
657 PM EDT WED JUL 4 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OXFORD COUNTY IS
CANCELLED...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
THURSDAY MORNING FOR SOUTHWESTERN MAINE AND NEW HAMPSHIRE.
LAT...LON 4454 7067 4427 7030 4422 7032 4418 7036
4407 7060 4411 7061 4413 7059 4417 7063
4414 7068 4412 7075 4443 7099
TIME...MOT...LOC 2258Z 318DEG 22KT 4420 7053
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 2:59 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 4, 2:59 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 259 PM EDT WED JUL 4 2012 .SYNOPSIS... SHOWERS AND SCATTERED STRONG THUNDERSTORMS WILL PRECEDE A COLD FRONT THAT WILL CROSS THE REGION TONIGHT. AN UPPER TROUGH WILL PRODUCE LINGERING CLOUDS AND WIDELY SCATTERED SHOWERS ON THURSDAY. HIGH PRESSURE BUILDS EAST FROM THE GREAT LAKES LATE THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL DROP SOUTH ACROSS THE REGION FRIDAY NIGHT AND SATURDAY. HIGH PRESSURE BUILDS IN SUNDAY THROUGH TUESDAY. && .NEAR TERM /THROUGH TONIGHT/... WARM FRONT HAS LIFTED TO OUR NORTHEAST WITH ENTIRE FORECAST AREA IN THE WARM SECTOR WITH DEW POINTS RISING INTO THE 60'S. CONVECTION HAS INCREASED IN COVERAGE UPSTREAM ACROSS QUEBEC PAST SEVERAL HOURS IN RESPONSE TO APPROACHING SURFACE TROUGH AND SHORT WAVE. EXPECT THIS ACTIVITY TO DROP SOUTHEAST ACROSS THE INTERNATIONAL BORDER INTO NORTHERN NEW HAMPSHIRE AND WESTERN MAINE WITH SCATTERED STORMS PRODUCING STRONG GUSTY WINDS AND POSSIBLY HAIL. ACTIVITY GRADUALLY WEAKENS AFTER DARK BEFORE ENDING FROM NORTHWEST TO SOUTHEAST WITH PASSAGE OF THE SURFACE FRONT AND UPPER SUPPORT. A BLEND OF MET/MAV TEMPS WERE USED TO INITIALIZE MIN TEMPS THEN ADJUSTED UPWARDS BY SEVERAL DEGREES. && .SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/... WITH SURFACE LOW OFFSHORE AND UPPER TROUGH/ COOL AIR ALOFT THERE WILL BE PLENTY OF INSTABILITY CLOUDS ACROSS THE AREA WITH THE BEST CHANCE OF SCATTERED SHOWERS FOUND ACROSS THE NORTHERN AND EASTERN SECTIONS OF THE FORECAST AREA. HIGHS TOMORROW SHOULD RANGE FROM THE 70S TO LOWER 80S. WE SHOULD GRADUALLY CLEAR OUT THURSDAY EVENING AS THE RIDGE BEGINS TO NOSE IN FROM THE WEST WITH PATCHY VALLEY FOG DEVELOPING OVERNIGHT. A COMFORTABLE SLEEPING NIGHT WITH LOWS IN THE 50'S AND LOWER 60'S. && .LONG TERM /FRIDAY THROUGH TUESDAY/... RIDGING WILL REMAIN OVER THE AREA EARLY FRIDAY BEFORE RIPPLES IN WESTERLY FLOW ALOFT SHIFT IT EAST. A PRE-FRONTAL TROUGH WILL MOVE THROUGH NORTHERN NEW ENGLAND PROVIDING LITTLE CHANGE TO THE SENSIBLE WEATHER BESIDES INCREASING CLOUDS AND A LIGHT WIND SHIFT. SHOWERS AND THUNDERSTORMS MAY DEVELOP LATE FRIDAY NIGHT INTO SATURDAY MORNING HOWEVER AS THE SURFACE TROUGH AXIS MOVES EAST AND CROSS BARRIER FLOW DEVELOPS OVER THE MOUNTAINS AND FOOTHILLS. ON SATURDAY CONVECTION WILL BE MORE WIDESPREAD AS THE COLD FRONT PUSHES THROUGH WITH MORE UPPER LEVEL SUPPORT. A SLIGHT CHANCE OF SHOWERS WILL PERSIST SUNDAY OVER THE NORTHERN COUNTIES WHERE UPSLOPE FLOW WILL CONTINUE. MONDAY THROUGH WEDNESDAY WILL BE DOMINATED BY SURFACE HIGH PRESSURE WHICH WILL BLEED OVER FROM THE REST OF THE CONTINENTAL UNITED STATES. ALOFT THE AREA WILL REMAIN UNDER THE INFLUENCE OF WEAK TROUGHING...AND PERIODIC SHORT WAVE ENERGY WILL KEEP CLOUDS VARIABLE AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN FROM TIME TO TIME DESPITE THE INFLUENCE OF THE SURFACE HIGH. INITIALLY HIGH TEMPERATURES WILL BE QUITE WARM IN THE EXTENDED FORECAST FRIDAY AND SATURDAY...PEAKING IN THE 80S AND 90S. TEMPERATURES WILL GENERALLY BE RIGHT AROUND NORMAL FOR THE REMAINDER OF THE EXTENDED WITH HIGHS IN THE 70S AND 80S. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... SHORT TERM /THROUGH THURSDAY NIGHT/...SCT MVFR THROUGH EVENING IN SHOWERS AND THUNDERSTORMS...THEN SCT MVFR OVERNIGHT WITH LCL IFR POSSIBLE IN VALLEY FOG. VFR EXPECTED THU WITH ISOLD MVFR IN -SHRA. SCT MVFR THU NIGHT IN VALLEY FOG. LONG TERM...VFR CONDITIONS WILL PREVAIL FRIDAY BEFORE A COLD FRONT APPROACHES SATURDAY DROPPING VISIBILITIES AND CEILINGS IN TSRA AND FOG THROUGH SUNDAY AFTERNOON. CONDITIONS WILL IMPROVE TO VFR BY LATE SUNDAY. && .MARINE... SHORT TERM /THROUGH THURSDAY NIGHT/...WINDS AND SEAS LOOK TO REMAIN BELOW SMALL CRAFT THRESHOLD. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. LONG TERM...WINDS MAY APPROACH SMALL CRAFT CRITERIA OR 25 KTS LATE FRIDAY INTO SATURDAY AS A COLD FRONT CROSSES THE WATERS. && .TIDES/COASTAL FLOODING... A HIGH ASTRONOMICAL TIDE WILL OCCUR SHORTLY AFTER MIDNIGHT TONIGHT. THE 1224 AM HIGH TIDE...COMBINED WITH A LIGHT ONSHORE WIND...SHOULD BE JUST UNDER 12 FT MLLW AT PORTLAND. FLOOD STAGE AT PORTLAND IS 12 FT MLLW. SOME MINOR SPLASH OVER IS POSSIBLE ALONG THE COAST. THE HIGH TIDE MAY ALSO PRODUCE MINOR FLOODING ALONG AND NEAR THE WHARFS IN PORTLAND AND IN THE BACK BAY AREA OF HAMPTON. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. && ES/HANES
Hazardous weather outlook, Jul 4, 12:46 PM EDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 1246 PM EDT WED JUL 4 2012 MEZ007>009-012>014-018>028-NHZ001>010-013-014-051700- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 1246 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP TODAY...ESPECIALLY IN THE AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN SMALL HAIL AND STRONG WINDS...AS WELL AS FREQUENT LIGHTNING AND HEAVY DOWNPOURS. A HIGH ASTRONOMICAL TIDE WILL OCCUR SHORTLY AFTER MIDNIGHT TONIGHT. THE 1224 AM HIGH TIDE...COMBINED WITH A LIGHT ONSHORE WIND...SHOULD BE JUST UNDER 12 FT MLLW AT PORTLAND. FLOOD STAGE AT PORTLAND IS 12 FT MLLW. SOME MINOR SPLASH OVER IS POSSIBLE ALONG THE COAST. THE HIGH TIDE MAY ALSO PRODUCE MINOR FLOODING ALONG AND NEAR THE WHARFS IN PORTLAND AND IN THE BACK BAY AREA OF HAMPTON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-051700- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 1246 PM EDT WED JUL 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE OVER THE WATERS TODAY...ESPECIALLY LATE IN THE AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN SMALL HAIL AND STRONG WINDS...AS WELL AS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCHWIBS
In the hours before
Special weather statement, Jul 4, 4:08 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
408 PM EDT WED JUL 4 2012
MEZ007-NHZ001-042100-
NORTHERN COOS-NORTHERN OXFORD-
408 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY AND COOS COUNTY
THROUGH 500 PM EDT...
AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 2 MILES EAST OF PITTSBURG...
OR ABOUT 10 MILES NORTHEAST OF CANAAN...MOVING SOUTHEAST AT 25 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND
PITTSBURG...LAKE FRANCIS STATE PARK...CLARKSVILLE...COLEMAN STATE
PARK...DIXVILLE NOTCH...DIXVILLE NOTCH STATE PARK...WILSONS MILLS...
LINCOLN PLANTATION...WENTWORTHS LOCATION AND ERROL THROUGH 500 PM
EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4518 7134 4503 7083 4474 7107 4474 7110
4500 7150 4502 7151
MPKSpecial weather statement, Jul 4, 5:05 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 505 PM EDT WED JUL 4 2012 MEZ007-008-012-NHZ001-002-042200- NORTHERN COOS-NORTHERN FRANKLIN-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD- 505 PM EDT WED JUL 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...COOS COUNTY AND FRANKLIN COUNTY THROUGH 600 PM EDT... AT 506 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 3 MILES EAST OF COLEMAN STATE PARK...OR ABOUT 12 MILES EAST OF COLEBROOK...MOVING SOUTHEAST AT 35 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LAKE FRANCIS STATE PARK...COLEMAN STATE PARK...DIXVILLE NOTCH...CLARKSVILLE... DIXVILLE NOTCH STATE PARK...MILLSFIELD...WILSONS MILLS...LINCOLN PLANTATION...ERROL AND WENTWORTHS LOCATION THROUGH 600 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4515 7124 4471 7051 4447 7081 4492 7152 MLE
Local storm report, Jul 4, 5:33 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
533 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MONROE 44.24N 72.04W
07/04/2012 GRAFTON NH TRAINED SPOTTER
NH 135 BLOCKED FROM TREE NEAR TOWN HALL
&&
EVENT NUMBER GYX1200114
MPKLocal storm report, Jul 4, 5:36 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
536 PM EDT WED JUL 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG BATH 44.17N 71.97W
07/04/2012 GRAFTON NH TRAINED SPOTTER
MULTIPLE REPORTS OF TREES BLOCKING ROADS IN BATH... NH
AND ALONG US 302
&&
EVENT NUMBER GYX1200115
MPKSpecial weather statement, Jul 4, 5:42 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 542 PM EDT WED JUL 4 2012 MEZ007-012-042245- NORTHERN OXFORD-SOUTHERN OXFORD- 542 PM EDT WED JUL 4 2012 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY THROUGH 645 PM EDT... AT 543 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES EAST OF GRAFTON NOTCH STATE PARK...OR ABOUT 14 MILES WEST OF RUMFORD...MOVING SOUTHEAST AT 30 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND GRAFTON NOTCH STATE PARK...ANDOVER...NEWRY...HANOVER...BETHEL...RUMFORD... MEXICO...MILTON...LOCKE MILLS AND BRYANT POND THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4441 7030 4435 7092 4468 7100 4469 7074 MLE
Special weather statement, Jul 4, 6:10 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
610 PM EDT WED JUL 4 2012
MEZ018-023-042300-
COASTAL YORK-INTERIOR YORK-
610 PM EDT WED JUL 4 2012
...STRONG THUNDERSTORMS WILL IMPACT YORK COUNTY THROUGH 700 PM EDT...
AT 610 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER LYMAN...OR ABOUT 6 MILES WEST OF
BIDDEFORD...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND LYMAN...WATERBORO...GOODWINS MILLS...
SACO...BIDDEFORD...OLD ORCHARD BEACH...KENNEBUNK...FERRY BEACH STATE
PARK...WELLS AND OGUNQUIT THROUGH 700 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.
LAT...LON 4322 7061 4355 7073 4360 7049 4352 7037
4347 7037 4344 7033 4339 7042 4335 7042
4333 7046 4333 7052 4331 7055 4326 7058
4324 7057
MLEThe office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:16 PM EDT | Special Weather Statement | GYX | Franklin, Oxford, Somerset | 2 hr |
| Jul 4, 4:15 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 45 min |
| Jul 4, 4:54 PM EDT | Flash Flood Warning | GYX | Oxford | 4 hr |
| Jul 4, 5:15 PM EDT | Severe Thunderstorm Warning | GYX | York | 45 min |
| Jul 4, 5:17 PM EDT | Flash Flood Warning | GYX | Franklin, Oxford | 3 hr |
| Jul 4, 5:42 PM EDT | Special Weather Statement | GYX | Oxford | 63 min |
| Jul 4, 5:50 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 55 min |
| Jul 4, 6:10 PM EDT | Special Weather Statement | GYX | York | 50 min |
| Jul 4, 6:49 PM EDT | Special Weather Statement | GYX | Somerset | 41 min |
| Jul 4, 6:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin, Somerset | 40 min |
| Jul 4, 6:55 PM EDT | Special Weather Statement | GYX | Androscoggin, Cumberland | 65 min |
| Jul 4, 7:15 PM EDT | Special Weather Statement | GYX | Cumberland | 45 min |
| Jul 4, 7:30 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford, York | 90 min |
| Jul 4, 7:38 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland, Oxford, York | 52 min |
| Jul 4, 7:50 PM EDT | Special Marine Warning | GYX | 85 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.